Funnel Cloud, Navajo
- When
- August 13, 2:00 PM MST
- Where
- Navajo County, 5 mi NE of Kykotsmovi
- Reported by
- Public
- Coordinates
- 35.881, -110.557
A funnel cloud was seen about 5 miles northeast of Kykotsmovi.
A funnel cloud was seen about 5 miles northeast of Kykotsmovi.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A funnel cloud was seen about 5 miles northeast of Kykotsmovi.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 13, 10:00 AM MST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST WED AUG 13 2014 .SYNOPSIS...DEEP MONSOON MOISTURE WILL REMAIN ACROSS NORTHERN ARIZONA TODAY LEADING TO NUMEROUS SHOWERS AND THUNDERSTORMS. STARTING THURSDAY...SOUTHWESTERLY FLOW SHOULD BRING DRIER AIR INTO NORTHWEST ARIZONA...WITH DECREASING STORM CHANCES ACROSS THE KAIBAB PLATEAU. THE DRY AIR SPREADS EASTWARD ON FRIDAY AND THE WEEKEND IS LOOKING DRY...EXCEPT ALONG THE MOGOLLON RIM WHERE A SLIGHT CHANCE OF AFTERNOON STORMS WILL CONTINUE. && .DISCUSSION...LOW PRESSURE CENTERED OVER ARIZONA THIS MORNING WILL MOVE NORTHWARD THROUGH THE DAY AND EXIT INTO UT/CO LATER THIS EVENING. COPIOUS AMOUNTS OF MONSOON MOISTURE REMAIN OVER THE REGION THIS MORNING WITH SCATTERED SHOWERS ACROSS COCONINO AND EASTERN YAVAPAI COUNTIES. A COOL BOUNDARY LAYER AND EXTENSIVE CLOUDS COULD PREVENT DEEP CONVECTION IN SOME AREAS...WITH THE MORE FAVORABLE REGION FOR LATER TODAY LOOKING LIKE AREAS ALONG/NORTH OF THE MOGOLLON RIM. HOWEVER...WITH ALL THE MOISTURE AROUND...COMBINED WITH SATURATED GROUND CONDITIONS...WE WILL BE KEEPING A CLOSE EYE ON ANY LOCALIZED HEAVIER SHOWERS WHICH COULD QUICKLY LEAD TO SOME LOCAL FLOODING. .PREV DISCUSSION... THURSDAY AND FRIDAY...STILL EXPECTING A TRANSITION TO A DRIER WEATHER PATTERN AS A TROUGH MOVES THROUGH THE PACIFIC NORTHWEST. DRIER SOUTHWESTERLY WINDS WILL BEGIN TO PUSH THE MONSOON PLUME TO A SOUTHWEST TO NORTHEAST ORIENTATION AND MOVE IT BODILY EASTWARD WITH TIME. THIS BRINGS DECREASING THUNDERSTORM COVERAGE TO NORTHWEST ARIZONA THURSDAY AFTERNOON AND THIS SPREADS EASTWARD FRIDAY. FOR FRIDAY WE HAVE LEFT THE SLIGHT CHANCE OF DAYTIME STORMS GOING FOR THE MOGOLLON RIM AND HIGHER ELEVATIONS OF APACHE COUNTY. SATURDAY AND SUNDAY...PROGS SHOW DRY DEEP LAYERED WESTERLY FLOW ACROSS NORTHERN ARIZONA. WE HAVE LEFT THE SLIGHT CHANCE OF DAYTIME STORMS GOING FOR THE MOGOLLON RIM. OTHERWISE EXPECT FAIR LATE SUMMER WEATHER. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT NUMEROUS RAIN SHOWERS AND SCATTERED THUNDERSTORMS TODAY. DEEP MOISTURE WILL KEEP LOW CIGS 1-3 KFT AGL IN THE FORECAST TODAY OVER THE HIGH TERRAIN ABOVE 6000 FEET MSL WITH 4-6 KFT AGL ELSEWHERE. +SHRA/TSRA WILL BRING PERIODS OF MVFR/IFR CONDITIONS ACROSS NORTHERN ARIZONA THROUGH 03Z THURSDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.....JJ AVIATION...BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 239 AM MST WED AUG 13 2014 AZZ004>018-037>040-140700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 239 AM MST WED AUG 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY WIDESPREAD STEADY RAINFALL WILL CONTINUE THROUGH THIS MORNING FOR MUCH OF NORTHERN ARIZONA NORTH OF I-40. RAINFALL ACCUMULATIONS MAY REACH ONE HALF INCH BY NOON. THIS AFTERNOON WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE NORTHLAND. LOCALLY HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING. STORM MOTIONS THIS AFTERNOON GENERALLY SOUTH SOUTHWEST TO NORTH NORTHEAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED DAYTIME SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THURSDAY. STARTING FRIDAY...DRIER MOVING INTO ARIZONA FROM THE WEST WILL SHARPLY REDUCE STORM CHANCES AND COVERAGE. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 157 km away, was scanning. The volume nearest the first event began at 21:00 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was seen about 5 miles northeast of Kykotsmovi.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2014Every state in 2014This day in weather historyWarnings in Arizona, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541871.